Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 27, 2020, 4:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 27, 2020, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WWUS82 KMFL 272021
SPSMFL
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Jul 27 2020
FLZ069-070-272100-
Coastal Collier County FL-Inland Collier County FL-
421 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 500
PM EDT...
* At 420 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Golden Gate Estates to West Toll Gate On Alligator Alley to near
Royal Palm Hammock. Movement was northeast at 5 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Naples, Golden Gate Estates, Belle Meade, Orangetree, Naples Manor,
Golden Gate, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, Royal Palm Hammock, North Naples, Big Corkscrew Island,
East Naples, Corkscrew Swamp Sanctuary, Lely, South Blocks Golde,
Fakahatchee Strand State Preserve, Picayune Strand State Forest,
Port Of The Island and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8166 2642 8166 2642 8157 2644 8156
2621 8151 2605 8132 2593 8155 2606 8175
2632 8180
TIME...MOT...LOC 2020Z 212DEG 5KT 2624 8167 2612 8164 2604 8156
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:57 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 27, 3:57 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service Miami FL 357 PM EDT Mon Jul 27 2020 .Short Term (Rest of Today and Tuesday)... Scattered showers and thunderstorms this afternoon and evening mainly over the interior and southwest coast. Enough instability in the atmosphere where a few strong thunderstorms are possible. Steep lapse rates, cold 500mb temps and the periphery of a SAL layer may help increase updraft potential and strong gusty downburst. Locally heavy rainfall and frequent lightning is also possible with strong storms later today. As we move into Tuesday, high pressure with the ridge axis across the Florida peninsula. Models and hi-res models depict a mid-level impulse moving across Central Florida and the Lake region which may help enhance convection over the interior and northern portions of the area. Meanwhile, SAL will move into place over South Florida helping to dry out the mid-levels which will limit overall coverage of convection, but SAL may help enhance the limited storms that do develop to be stronger. Strong wing gust would once again be the primary hazard with convection that develops tomorrow afternoon and evening. Temperatures will be in the low to mid 90s once again with heat indices into the triple digits. .Long Term (Wednesday through Monday)... With surface high pressure continuing over the Atlantic, attention turns to some drier air, potentially with Saharan dust, that will settle into the region by mid-week. A mid-level trough over the eastern third of the United States will keep unsettled weather not too far to the north of the region with the drier air helping to limit convective coverage compared to the previously unsettled pattern we have been experiencing. With more limited convection and cloud cover possible, temperatures could climb a few degrees through the week. Portions of inland Southwest Florida could be quite toasty by late week. As we enter late week into the weekend, the divergence in solutions creates a fairly low level of confidence in the forecast. A mid-level trough over the southern and central Mississippi River valley is generally well depicted in most solutions. Besides that, another potential feature in our region is the potential for some trapped moisture ahead of the trough. There is quite a spread in the moisture and also what kind of easterly feature could be riding along the steering flow of the Atlantic high. Another burst of SAL could be in the cards as well late week which could moderate some of the rain chances again. At this point, no imminent tropical threats are anticipated for South Florida through the weekend. We will continue to monitor conditions as they progress. Clearly guidance continues to struggle with some of the finer details with the different large- scale features which will be crucial to sensible weather over the region. The only constants from run to run seem to be the strong Atlantic ridge and the emerging mid-level trough from the northwest. A good reminder that August is almost here and the tropics will need to be monitored. For now, drier and warmer days appear to be ahead for much of South Florida through the week. && .Marine... High pressure across the region with southeast to easterly winds and generally benign boating conditions. Brief gusty winds and seas are possible in and around scattered showers and storms. && .Prev Discussion... /issued 132 PM EDT Mon Jul 27 2020/ Aviation... Mainly VFR conditions prevail with east/southeasterly winds, except for KAPF where gulf breeze will move through the area. Scattered showers and thunderstorm mainly over the interior Lake region and west coast. Therefore, VCTS for KAPF and KPBI, rest of the east coast should remain mostly dry. Light winds overnight with ESE flow once again tomorrow. && .Preliminary Point Temps/PoPs... West Palm Beach 76 90 77 89 / 10 20 10 30 Fort Lauderdale 78 89 78 89 / 10 10 0 20 Miami 77 91 78 89 / 10 10 0 20 Naples 75 92 76 91 / 40 40 10 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Marine...33/Kelly Aviation...33/Kelly Short Term...33/Kelly Long Term...02/RAG
Hazardous weather outlook, Jul 27, 9:48 AM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 948 AM EDT Mon Jul 27 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 948 AM EDT Mon Jul 27 2020 ...A Few Strong Thunderstorms Possible Interior and Gulf Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms with a few strong thunderstorms are possible, especially over the interior and western portion of South Florida. Lightning and gusty winds are the primary hazards. Wind: Thunderstorm wind gusts may exceed 50 mph with the stronger storms over the interior and western portions of South Florida. Temperatures: Heat indices over the interior and southwest Florida may approach 105-107 this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered shower and thunderstorms will be possible especially over the interior and west coast metro areas. Lightning, gusty winds, and localized flooding are the primary hazards. No other Hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activity will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 27, 3:58 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Miami FL 358 PM EDT Mon Jul 27 2020 FLZ066-067-071-272045- Inland Broward County FL-Hendry FL-Inland Palm Beach County FL- 358 PM EDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 445 PM EDT... * At 358 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Holey Land Wildlife Refuge, or 16 miles south of South Bay, moving northwest at 5 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Okeelanta, Holey Land Wildlife Refuge, Big Cypress Seminole Reservation and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2661 8049 2628 8048 2627 8099 2661 8099 TIME...MOT...LOC 1958Z 116DEG 5KT 2643 8078 Weinman
Special weather statement, Jul 27, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Mon Jul 27 2020
FLZ069-070-272100-
Coastal Collier County FL-Inland Collier County FL-
421 PM EDT Mon Jul 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 500
PM EDT...
* At 420 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Golden Gate Estates to West Toll Gate On Alligator Alley to near
Royal Palm Hammock. Movement was northeast at 5 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Naples, Golden Gate Estates, Belle Meade, Orangetree, Naples Manor,
Golden Gate, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, Royal Palm Hammock, North Naples, Big Corkscrew Island,
East Naples, Corkscrew Swamp Sanctuary, Lely, South Blocks Golde,
Fakahatchee Strand State Preserve, Picayune Strand State Forest,
Port Of The Island and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2632 8166 2642 8166 2642 8157 2644 8156
2621 8151 2605 8132 2593 8155 2606 8175
2632 8180
TIME...MOT...LOC 2020Z 212DEG 5KT 2624 8167 2612 8164 2604 8156
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:12 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 27, 3:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 27, 5:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jul 27, 6:00 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jul 27, 6:11 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| Jul 27, 6:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 27, 6:43 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 47 min |
| Jul 27, 7:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jul 27, 7:35 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Jul 27, 7:49 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 56 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.